MAUDE Adverse Event Report: MEDICON EG REPOSITION FORCEPS

MEDICON EG REPOSITION FORCEPS
Catalog Number 713.30.05
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instrument set available to the surgeon during the procedure had been incorrectly prepared, substituting the sharp-tipped forceps for a blunt-tipped reposition forceps of the same size that the surgeon was accustomed to using.
 
Event or Problem Description
During a sternal fixation procedure, a bone holding forceps with sharp tips was mistakenly used instead of a blunt-tipped reposition forceps, causing bleeding of the manubrium and requiring bovie cauterization.Ultimately the procedure was completed as planned.
 
Additional Manufacturer Narrative
Fields d1, d2 and d4 have been amended due to corrected information received from the initial reporter.
 
Additional Manufacturer Narrative
Fields d2 and d3 have been amended.

Brand Name
REPOSITION FORCEPS
Common Device Name
REPOSITION FORCEPS
Manufacturer (Section D)
MEDICON EG
gaensaecker 15
tuttlingen, 78532
GM  78532
MDR Report Key9881092
Report Number8010099-2020-00001
Device Sequence Number14377585
Product Code GEN
UDI-Device Identifier04046826119430
UDI-Public04046826119430
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number713.30.05
Device Lot Number11AA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer02/24/2020
02/24/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date03/27/2020
04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;